Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Experiencing chest pain and stomach pain after eating. Is it related to indigestion?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi Experiencing chest pain I believe is digestive related (I work out regularly and show no symptons of heart or cardio vascular stress) but do suffer from a bit of stomach pain from time to time especially after eating, the pain in the chest is form the centre to the far left and is not severe, feels like bruising even though no injury has been sustained. I do have an appointment with my family doctor in a week.
Posted Wed, 4 Dec 2013 in General Health
Answered by Dr. Rakesh Karanwal 31 minutes later
Brief Answer: Chest pain is due to GERD or chest muscles' spasm Detailed Answer: Hi Mr. XXXXXXX Thanks for your query. Firstly, in order to PINPOINT the exact cause of left sided chest pain; give you a SOUND professional advice; and, TRUE VALUE FOR YOUR MONEY, I request you to kindly provide additional information as follows :- # Whether the chest pain occurs all the time; when taking deep breath; along with stomach pain; does it aggravate on lying down; is it associated with rapid beating of the heart. This notwithstanding, the provided information points towards two possibilities :- * sprain (spasm) of the chest muscles between the ribs. Shooting pain occurs in the chest on coughing, sneezing or deep breath. In that event, a 5-7days' course of a combination of anti-inflammatory pain-killers (such as, ibuprofen + paracetamol combination) + a muscle relaxant (such as chlorzoxazone) and heat pads will relieve the spasm --> pain disappears. ** Gastro-Esophageal-Reflux-Disease (GERD)- a condition in which there is excessive acid formation in the stomach (pain in the stomach suggests that you are suffering from acidity problem), which regurgitates into the food pipe and, occasionally into the throat giving a bitter taste. The flow of acid in the food pipe causes burning/bruising sensation in the center and on the sides (usually left) to a variable distance. In that event, a regular course of Proton pump Inhibitors, such as omeprazole, rabeprazole etc.. along with pro-kinetic drug, such as domperidone or metoclopramide would relieve you of all symptoms of acidity and chest pain. However, if the acidity problem has been there since a long time, there is a strong possibility of a bacterial infection (H.pylori infection) in the stomach and proximal intestine. It manifests as chronic acidity along with symptoms of GERD. In this case, a 10-14 day's course of anti-H.pylori therapy; followed by PPI's and Pro-kinetic drug will not only cure the infection but also the acidity problems. Consult your doctor and apprise him of my opinion. I am certain that he agrees with my opinion and clinical acumen; order required tests, and- based on the reports- will arrive at a definitive diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: Experiencing chest pain and stomach pain after eating. Is it related to indigestion? 1 hour later
Thank you for your answer, and in response to your question a) the pain does not occur all the time, usually within half an hour after eating but then it fades B) it does seem to be a bit worse lying down and c) the pain is not associated with a rapid hear beat.
Answered by Dr. Rakesh Karanwal 32 minutes later
Brief Answer: Problems are DEFINITELY due to GERD Detailed Answer: Hi Mr. XXXXXXX Welcome back. In the light of additional information, the FIRST and the most likely possibility is GERD. Please follow the advice given by me in the previous reply for GERD. Fond regards and Have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor